Alert archive / Connecticut / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 8, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 9, 2000, 10:37 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2000, 10:37 PM EDT (02:37 UTC)
- Expired
- May 9, 2000, 11:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
The radar
The Albany radar (KENX), 108 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 100241 SVRALB CTC005-100315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 1037 PM EDT TUE MAY 9 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT * UNTIL 1115 PM EDT * AT 1032 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF NEW MILFORD...OR ABOUT 16 MILES NORTHEAST OF LAKE CARMEL...MOVING EAST AT 40 MPH. WIND GUSTS IN EXCESS OF 50 MPH HAVE BEEN REPORTED WITH THIS STORM. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF OAKVILLE...7 MILES SOUTH OF NORTHWEST HARWINTON AT 1105 PM EDT 2 MILES WEST OF TERRYVILLE AT 1110 PM EDT WESTERGARD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 9:35 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 9, 9:35 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 935 PM EDT TUE MAY 9 2000 .DISC... FRM 1MB INTRVL SFC ANAL LKS LIKE BNDRY LCTD NR CDN BRDR AT STRT OF SHIFT HAS RELOCATED TO SRN TIER AND CTSKLS AS OF 9 PM. NO SIG CHGS TO FCST RQRD...NOWS WL CONT TO PINPNT STRMS. LNGR TERM...AGREE W/ASSESSMENT OF PREV DISC...THRT OF SVR TMRW AS MIDWEST SYS APRCHS. WESTERGARD .ALY...NONE.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:41 AM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 49 min |
| May 10, 6:37 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 53 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.